Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


again skin rash
Aug 20, 2012

good evening doctor. thanks for replying my previous question.i started medication 40days back.initially had numbness and fever and rashes after 15 days so changed zidovidine300mg+lamivuidine150mg morning and night pill and one more efavirenz600mg night tablet. rashes appears on face neck leg chin almost all parts. after taking allergy tablets rashes complete gone in 3 days.i was happy . iam also feeling hang over till afternoon. but today when i woke and saw back there again small rashes appears on back of shoulder. i consulted doctor . she said it will be there for 3 weeks. iam really worried doctor.do i have to go to 2 regimen? is the medication not suited for my body.any idea to to overcome hangover in the morning ? iam 40 male cd4 346.thanks again doctor

Response from Dr. Henry

Starting HIV medications can often be associated with flare-up of a variety of rashes (such as from folliculitis or seborrhea) partly related to immune reconstitution as well as short term rashes directly from a drug adverse reaction. Difficult to comment further without ore details/exam findings. The hung over feeling likely due to the efavirenz and is a persistent problems for a modest subset of patients (? 10-15%)--if taking at another time of the day doesnt help and the problem continues and remains annoying then a trial switch to an alternative drug (often nevirapine) might be worth considering. KH



Previous
Stomach bloating
Next
Ulcerative Colitis & HIV and use of immunosuppresants

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement